MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL CEREPAK FREEFORM; CEREPAK FREEFORM MINI DETACHABLE COIL SYSTEM

MEDOS INTERNATIONAL SARL CEREPAK FREEFORM; CEREPAK FREEFORM MINI DETACHABLE COIL SYSTEM
Catalog Number MCR092040
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b: procode: krd/hcg.Section h3: the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by a healthcare professional, during a tumor embolization, a freeform mini 2mm x 4cm coil (mcr092040, 31098100) failed to detach.There were no procedural delays due to the event.The procedure was successfully completed.There was no patient injury.Additional event information received on 07-apr-2025 indicated that the coil did not detach after attempting to use the mechanical detachment handle (mdh1, lot unknown) or manual break attempt.There were no relevant anatomical information including vessel characteristics (calcification/tortuosity).The procedure was completed by using another cerepak coil.
 
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4).Updated sections on this medwatch: b4, d9, g3, g6, h2, h3 and h11.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Manufacture ref# (b)(4).Updated sections on this medwatch: b4, g3, g6, h2, h3, h6 and h11.Complaint conclusion: as reported by a healthcare professional, during a tumor embolization, a freeform mini 2mm x 4cm coil (mcr092040, 31098100) failed to detach.There were no procedural delays due to the event.The procedure was successfully completed.There was no patient injury.Additional event information received on 07-apr-2025 indicated that the coil did not detach after attempting to use the mechanical detachment handle (mdh1, lot unknown) or manual break attempt.There were no relevant anatomical information including vessel characteristics (calcification/tortuosity).The procedure was completed by using another cerepak coil.A non-sterile freeform mini 2mm x 4cm coil was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and a manual break was attempted; however, it was not attempted at the proper location, as the manual break was performed above the manual break reference marks.The embolic coil was severely stretched and remained attached to the delivery system.The guidewire was found bent at 86.0cm from the distal end.Microscopic inspection was performed, and the embolic coil was still attached to the proximal key.No unintentional weld was noted on the loop-hole.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.The issue reported regarding the failure to detach the embolic coil is confirmed.According to risk documentation, the inability to manually break the delivery system between the 2 manual break markers is a potential failure mode that can result in the user being unable to perform the detachment of the coil.With the limited information available, a conclusive cause cannot be determined; however, factors not described within the information available such as device manipulation, operator's technique, anatomical tortuosity, etc., may have contributed to the issue encountered.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.The stretched condition of the embolic coil and damages on the guidewire were not originally reported, and the exact time of occurrence cannot be determined; therefore, these damages are not considered related to the issue reported.As part of j&j medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent damages from leaving the facility.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.The instructions for use (ifu) contain the following recommendations: in the rare event, that the detacher can¿t be used for detachment, the manual break method can be used: 1.Locate the manual break indicator (mbi) markers approximately 20 cm from the proximal end of the device.2.Using your thumb & forefinger, grip the delivery pusher with one hand precisely at the center of each of the mbi markers.3.Bend the proximal end of the pusher between the mbi markers approximately 90 degrees or until the tube snaps.If needed, continue bending and straightening until the tube separates and exposes the internal pull-wire.4.Ensure the delivery tube is straight outside the patient body starting from the vascular access sheath and that the proximal portion of the break remains in line with the remaining tube.While holding the distal end, pull the proximal end approximately 2-3 cm to release the coil.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
CEREPAK FREEFORM
Common Device Name
CEREPAK FREEFORM MINI DETACHABLE COIL SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key21874404
Report Number3008114965-2025-00330
Device Sequence Number8631879
Product Code KRD
UDI-Device Identifier10886704083009
UDI-Public(01)10886704083009(17)260531(10)31098100
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue NumberMCR092040
Device Lot Number31098100
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2025
Supplement Date Received by Manufacturer04/28/2025
05/28/2025
Initial Report FDA Received Date04/21/2025
Supplement Report FDA Received Date04/29/2025
05/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MECHANICAL DETACHMENT HANDLE.
Patient SexUnknown